Advertisement
Thanks Thanks:  0
Likes Likes:  0
Results 1 to 7 of 7

Thread: Medicine

  1. Medicine

    Hi...

    I was diagnosed with severe OCD about three months ago, but I've shown symptoms since I was about three-years-old (unfortunately, none of my doctors caught it). After having tried several medicines, I'm now on 100mg of Zoloft and 1/2mg of Risperdal. I also have Klonopin, which I'm supposed to take as needed (also 1/2mg). The problem is, I can't get up in the morning and by the time I do, I feel SO tired. I sleep well at night, but I have really weird dreams. I also get crazy flashbacks to dreams I've had from years ago. When I tell the doctor about how tired I am, they don't seem to really want to change my medicines. I'm just really frustrated and sick of being tired all the time. I'm trying hard to stay away from caffeine, but sometimes I slip and drink a cup of tea or a soda so I can get a little boost. Is this normal with these drugs?

    Any insights will be GREATLY appreciated!!!!

    Thank you!

  2. #2

    Medicine

    The vivid dreams are a fairly common experience with SSRIs like Zoloft. Unfortunately, excessive sleepiness is also a side-effect of some of the medications for some people, although sometimes that declines after being on the medications for a while -- it may be that your doctor is waiting to see if this happens in your case -- how long have you been on the Zoloft?

    I'm not sure why your doctor is reluctant to try you on another SSRI, although you do say that you've tried several other medications -- which medications and why were they discontinued?

  3. #3
    Join Date
    Nov 2004
    Location
    The Land of Wheat Kings
    Posts
    754

    Medicine

    I've had problems with doctors also. For example, I was on zoloft for awhile and I began to get dizzy, when I explained to my doctor that I was feeling dizzy/nauseous, she pointed to the statistics and said this could happen, but not to worry about it. So, I kept on taking the Zoloft. She then quite family practice and I found someone new. He also put me on Zoloft, but I had heard about Effexor by then and I wanted to try it. So, I had to ask my doctor to put me on Effexor, which he eventually did but not without a fight. I don't mean to slam doctors but I don't believe they can't keep up with all the new information that is coming out or is available. And it's difficult, especially when you're feeling low/depressed/down etc, to stand up for yourself. That's why I believe having someone to talk to, such as a counsellor or psychologust can really help. They can let you know, from experience, what works and what doesn't.

    By the way, when I was on zoloft, really vivid, odd dreams too.

  4. Medicine

    Quote Originally Posted by David Baxter
    The vivid dreams are a fairly common experience with SSRIs like Zoloft. Unfortunately, excessive sleepiness is also a side-effect of some of the medications for some people, although sometimes that declines after being on the medications for a while -- it may be that your doctor is waiting to see if this happens in your case -- how long have you been on the Zoloft?

    I'm not sure why your doctor is reluctant to try you on another SSRI, although you do say that you've tried several other medications -- which medications and why were they discontinued?
    It seems like the Zoloft is helping me--although the vivid dreams and sleepiness are annoying. I've been on Zoloft since February, I think. Before that, I was on Prozac--which made me VERY depressed. When I was about 19, I was originally diagnosed with generalized anxiety disorder, so they put me on Paxil (I was on a high dose, and it did nothing) and then Effexor (I was a complete zombie--worse than I am now). What really bugs me, is that they keep insisting that I stay on the Klonopin and Risperdal. The Klonopin is for anxiety, which I can understand why I'm taking it, but the Risperdal is basically just to knock me out at night. I'm already sleepy as it is. I don't have a doctor's appointment until next month, so I have to wait it out. Thanks for sharing your insights with me! It's all so very frustrating!

  5. #5

    Medicine

    I don't know if it's very likely the risperdal could be the culprit...

    Klonopin (clonazepam) might cause daytime sleepiness but that's not terribly likely at 0.5 mg either.

    The most likely cause is the Zoloft. However, you haven't been on it for very long yet, and additionally you've not reacted well to three other SSRIs, and that's probably the main reason your doctor isn't anxious to change it yet.

    There are still a few alternatives, mind you, but I understand his hesitation.

  6. Its all good...

    When I started on SSRIs I was also tired, (Prozac/Lovan) 20mg. The first four months was really tough, but it got better slowly (I cant even remember now the last time I felt unusually tired during the day/morning - I've been on Lovan for a year now). I also found that some foods used to 'trigger' the tiredness.. for example having alchohol would make me need to have an afternoon nap the next day for about four hours! I went up to 60mg and dont get tired at all now. If anything I have more energy. Enjoy the weird dreams!

  7. Medicine

    Thanks for the information, everyone! Sounds like OCD meds just take a really long time to get used to!

Similar Threads

  1. Quit taking the medicine
    By texasgirl in forum Depression, Dysthymia, Seasonal Affective Disorder
    Replies: 16
    Last Post: December 6th, 2007, 08:12 PM
  2. Is Laughter the Best Medicine?
    By Steve in forum Psychology, Psychiatry, and Mental Health
    Replies: 18
    Last Post: March 23rd, 2007, 01:22 PM
  3. Medicine
    By texasgirl in forum Depression, Dysthymia, Seasonal Affective Disorder
    Replies: 4
    Last Post: January 20th, 2007, 11:13 PM
  4. Too much medicine?
    By Bam-Bam in forum Psychology, Psychiatry, and Mental Health
    Replies: 5
    Last Post: August 15th, 2005, 09:36 PM

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •